Texas, 2009Flash Flood in Texas, April 27, 2009
April 27, 2009 · NWS SHV · 1 event in 1 county or zone
A linear Mesoscale Convective System developed across southeast Texas during the last afternoon hours of April 27th and marched very slowly eastward across the southern portions of northeast Texas into west central Louisiana. especially across the lower Toledo Bend and Sam Rayburn Reservoirs of deep east Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A linear Mesoscale Convective System developed across southeast Texas during the last afternoon hours of April 27th and marched very slowly eastward across the southern portions of northeast Texas into west central Louisiana. This system dumped very heavy rainfall amounts...especially across the lower Toledo Bend and Sam Rayburn Reservoirs of deep east Texas. Some flooding was reported in the eastern half of Angelina County, Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 27, 7:49 PM CST, 11 minutes earlier.
Area forecast discussion, Apr 27, 7:49 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
849 PM CDT MON APR 27 2009
.DISCUSSION...
WILL GO AHEAD AND LET THE SEVERE THUNDERSTORM WATCH EXPIRE AT 9PM
AS PLANNED WITH THE ONLY REALLY UNWORKED ATMOSPHERE BEING ACROSS
NE LA BUT INSTABILITY IS STARTING TO WANE PER LATEST LAPS
ANALYSIS. WILL KEEP POPS CONFIGURED AS WITH THE PREVIOUS UPDATE
WITH CATEGORICAL POPS TO OUR SOUTH WITH CHANCE POPS FURTHER NORTH
BUT WILL REMOVE SEVERE WORDING AND KEEP WITH THE HEAVY RAIN
WORDING ACROSS OUR SOUTHERN ZONES. FLASH FLOOD WARNING ARE
CURRENTLY IN EFFECT FOR ANGELINA...NACOGDOCHES AND SAN AUGUSTINE
COUNTIES UNTIL MIDNIGHT. BECAUSE OF THE LACK OF COVERAGE TO THE
HEAVY RAINFALL POTENTIAL TONIGHT...FEEL LIKE FLASH FLOOD WARNINGS
WILL HANDLE THE PERCEIVED RAIN THREAT.
MANY QUESTIONS STILL REMAIN WHEN IT COMES TO THE LIKELIHOOD OF
REDEVELOPMENT FURTHER NORTH OF CURRENT ACTIVITY. LATEST RUC
CONTINUES TO HINT AT THIS POSSIBILITY ALONG 850MB THETAE AXIS
ACROSS NE TX/NW LA BUT THIS IS CONDITIONAL ON IF WE CAN SUSTAIN A
DESCENT LOW LEVEL JET WHICH MAY BE DIFFICULT IN THE WAKE OF LINEAR
MCS TO OUR SOUTH. THUS WE WILL KEEP CHANCE POPS GOING ACROSS THE
NORTH TONIGHT.
NO OTHER CHANGES NECESSARY TONIGHT.
13
&&
.AVIATION...
SCATTERED CONVECTION ACROSS MUCH OF THE AREA HAS BECOME
ISOLATED...WITH EXCEPTION OF MCS WHICH HAS MOVED NE INTO AREA.
LFK AREA STILL COVERED IN SHOWERS...WITH VERY HEAVY RECENT
RAINFALLS. THIS MCS WILL AT LEAST CLIP SHV SITE...ALSO WITH SOME
RECENT HEAVY RAINFALL. THESE TWO SITES COULD SEE SOME PATCHY FOG
OVERNIGHT...DESPITE LIGHT BREEZE AND VARIABLE CLOUDS. A SMALL
CLUSTER OF TSTMS WILL AFFECT MLU AREA UNTIL 03Z...WITH ELD AND MLU
POSSIBLY AFFECTED BY MCS AFTER 05Z...IF MCS HOLDS TOGETHER.
TXK...GGG...TYR APPEAR TO REMAIN IN VFR CONDITIONS FOR MUCH OF THE
NIGHT...ASSUMING MCS DISRUPTING RETURN OF LOW CIGS IN SOUTHERLY FLOW.
COLD FRONT...SOUTH OF A OKC TO TSA LINE...CURRENTLY WITH HIGH
IFR/LOW MVFR CIG IN WAKE...LIKELY TO STALL JUST BEFORE REACHING ANY
TAF SITES. CURRENTLY LITTLE CONVECTION ALONG THIS BOUNDARY...SUCH IS
NOT EXPECTED TO REMAIN THE CASE HOWEVER...BY 12Z TUE. EXPECT CIGS
AND POSSIBLY VIS TO DETERIORATE AFT 12Z IN CONVECTION.
/VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 80 64 83 65 / 70 80 40 30 30
MLU 65 80 63 83 63 / 50 60 40 20 30
DEQ 62 75 62 80 61 / 50 80 50 50 30
TXK 65 75 64 80 65 / 50 90 50 40 30
ELD 65 78 63 81 63 / 50 80 50 30 30
TYR 66 79 66 83 66 / 70 80 30 30 30
GGG 65 80 65 83 65 / 70 80 40 30 30
LFK 65 83 66 85 67 / 90 60 40 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
13/07
Hazardous weather outlook, Apr 27, 10:48 AM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CDT MON APR 27 2009
ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-281700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER-
BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-
1148 AM CDT MON APR 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COLD FRONT WILL BE MOVING INTO NORTH CENTRAL TEXAS... SOUTHEAST
OKLAHOMA...AND WESTERN ARKANSAS THIS EVENING. STRONG TO SEVERE
THUNDERSTORMS WILL DEVELOP AND SPREAD NORTHEAST AHEAD OF THE
SYSTEM AS UPPER DISTURBANCES MOVE OVERHEAD IN A MOIST AND UNSTABLE
ATMOSPHERE. STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...HIGH AND
DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES.
RAINFALL AMOUNTS THROUGH TONIGHT WILL RANGE FROM ONE TO TWO INCHES
WITH ISOLATED AMOUNTS TO FOUR INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHEAST TEXAS
INTO SOUTHWEST ARKANSAS ON TUESDAY...THEN LIFT BACK NORTH INTO
WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND SPREAD EAST AND NORTHEAST ACROSS THE AREA THROUGH THE WEEKEND.
STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...HIGH AND DAMAGING
WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. RAINFALL
MAY BE HEAVY AT TIMES...WITH FLASH FLOODING POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGERS EXPECTED THROUGH THE AFTERNOON AND OVERNIGHT.
ARZ073-LAZ005-006-013-014-017>022-TXZ165>167-281700-
UNION AR-LINCOLN-UNION LA-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-
WINN-GRANT-CALDWELL-LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX-
1148 AM CDT MON APR 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL BE MOVING INTO NORTH CENTRAL TEXAS... SOUTHEAST
OKLAHOMA...AND WESTERN ARKANSAS THIS EVENING. STRONG TO SEVERE
THUNDERSTORMS WILL DEVELOP AND SPREAD NORTHEAST AHEAD OF THE SYSTEM
AS UPPER DISTURBANCES MOVE OVERHEAD IN A MOIST AND UNSTABLE ATMOSPHERE.
STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...
LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHEAST TEXAS
INTO SOUTHWEST ARKANSAS ON TUESDAY...THEN LIFT BACK NORTH INTO
WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND SPREAD EAST AND NORTHEAST ACROSS THE AREA THROUGH THE WEEKEND.
STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...HIGH AND DAMAGING
WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. RAINFALL
MAY BE HEAVY AT TIMES...WITH FLASH FLOODING POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGERS MAY BE NEEDED TONIGHT.
Flash Flood, Angelina
- When
- April 27, 8:00 PM CST to 11:00 PM CST
- Where
- Angelina County, 1.92 mi NNW of Zavalla to 2.69 mi SW of Zavalla
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.176, -94.440
Angelina County sheriffs office reported that most roads in the town were underwater.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, April 27 to 28, 20091 death · $16 million · EF0 · 15 events
- Flash Flooding in Missouri, April 27, 20091 death · 3 events
- Tornadoes and Flash Flooding in Texas, April 27, 20092 injured · $396,000 · EF1 · 18 events
- Tornado in Arkansas, April 27, 2009$50,000 · EF1 · 1 event
- Tornadoes and Flash Flooding in Texas, April 27, 2009$13,000 · EF0 · 7 events
- Flash Flooding in Texas, April 27, 200912 events
- Winter Storm in Montana, April 27 to 30, 20097 events
- Winter Storm in Montana, April 27 to 28, 20096 events
- Winter Storm and High Wind in Montana, April 27 to 29, 200965 kt wind · 4 events
- Flooding in Illinois, April 27 to 28, 20094 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 27 to 28, 20094 events
- Hail in Oklahoma, April 27, 20091 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161431.